Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 82, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 29, 2018, 5:02 PM CDT for Saint Tammany Parish, Louisiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2018, 5:02 PM CDT (22:02 UTC)
- Expired
- Jun 29, 2018, 5:45 PM CDT
- In force
- 43 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Saint Tammany Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.0 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1632 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
441 WUUS54 KLIX 292202 SVRLIX LAC103-292245- /O.NEW.KLIX.SV.W.0082.180629T2202Z-180629T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service New Orleans LA 502 PM CDT FRI JUN 29 2018 The National Weather Service in New Orleans has issued a * Severe Thunderstorm Warning for... West central St. Tammany Parish in southeastern Louisiana... * Until 545 PM CDT. * At 502 PM CDT, a severe thunderstorm was located near Abita Springs, or near Covington, and is nearly stationary. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Covington, Abita Springs, Madisonville and Lacombe. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3049 9007 3047 8992 3032 8994 3039 9017 TIME...MOT...LOC 2202Z 020DEG 1KT 3043 9001 HAIL...<.75IN WIND...60MPH $$ CAB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 4:03 PM CDT, 59 minutes earlier.
Area forecast discussion, Jun 29, 4:03 PM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
403 PM CDT Fri Jun 29 2018
.SHORT TERM...
Air mass thunderstorms seem to be focused in southwest MS and
along the MS coast according to radar. Satellite pictures show
weak cumulus buildups elsewhere. The thunderstorms should
dissipate once surface heating cuts off after sunset.
.LONG TERM...
A weak upper level and surface low pressure area is expected to
develop over the FL panhandle on Saturday and move west towards
south MS and southeast LA Sunday through Tuesday. As this area of
disturbed weather moves west, it will bring numerous showers and
thunderstorms to the region, especially on Monday and Tuesday.
Rainfall could be heavy at times.
&&
.AVIATION...
VFR conditions should prevail through the period at all terminals
with winds generally less than 10 knots. Scattered showers and
thunderstorms should dissipate after sunset. Most thunderstorms near
the terminals will need to be handled by short term amendments as
probabilities at any given terminal are too low to include in the
TAF. 95&&
.MARINE...
West winds 5 to 10 knots and seas 1 foot or less are expected
through Sunday night. Winds will turn northerly 10 to 15 knots
Monday and Monday night and then southerly Tuesday and Wednesday.
Seas will build 1 to 3 feet. Showers and thunderstorms will
become more numerous Monday through Tuesday as the weak low
pressure area moves through the region.
&&
.DECISION SUPPORT...
DSS code: Blue.
Deployed: None.
Activation: None.
Activities: Monitoring current convection.
Monitoring potential for heavy rainfall over the weekend.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for slight risk severe
or excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
excessive rainfall, or direct tropical threats; Events of
National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 74 92 75 94 / 0 20 10 40
BTR 76 94 76 95 / 10 0 10 30
ASD 78 94 78 91 / 0 40 10 40
MSY 79 92 79 91 / 10 20 10 50
GPT 78 92 78 90 / 10 50 30 50
PQL 75 92 76 90 / 10 60 30 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, Jun 29, 11:06 AM CDT, 5 hours 56 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 1106 AM CDT Fri Jun 29 2018 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-300415- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1106 AM CDT Fri Jun 29 2018 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...This Afternoon and Tonight A few strong to marginally severe thunderstorms will be possible today. The main threats will be gusty winds, frequent lightning and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorm coverage will become more numerous Saturday through early next week. Severe weather is not expected but a few storms could become strong, producing gusty winds and frequent lightning. Additionally, heavy rainfall will be possible and could lead to ponding of water in low lying areas and areas of poor drainage. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 95/DM
In the hours before
Local storm report, Jun 29, 3:01 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
301 PM CDT FRI JUN 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL BOGALUSA 30.78N 89.86W
06/29/2018 M0.50 INCH WASHINGTON LA EMERGENCY MNGR
EM REPORTS OF DIME SIZED HAIL ALONG HWY 21 IN BOGALUSA.
&&
KGILMORESpecial weather statement, Jun 29, 3:09 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service New Orleans LA
309 PM CDT FRI JUN 29 2018
MSZ080-081-292045-
Harrison-Hancock-
309 PM CDT FRI JUN 29 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HARRISON AND
SOUTHEASTERN HANCOCK COUNTIES...
At 308 PM CDT, a strong thunderstorm was located over Diamondhead,
moving east at 10 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Long Beach, Bay St. Louis, Waveland, Diamondhead, Kiln, Shoreline
Park and Lyman.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3030 8929 3036 8928 3038 8932 3037 8935
3034 8938 3034 8934 3032 8932 3031 8933
3026 8941 3023 8942 3023 8945 3047 8944
3052 8916 3034 8916
TIME...MOT...LOC 2008Z 270DEG 7KT 3037 8936
KLGSpecial weather statement, Jun 29, 4:00 PM CDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service New Orleans LA 400 PM CDT FRI JUN 29 2018 MSZ077-080-292145- Hancock-Pearl River- 400 PM CDT FRI JUN 29 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HANCOCK AND SOUTHEASTERN PEARL RIVER COUNTIES... At 359 PM CDT, a strong thunderstorm was located near Picayune, moving east at 5 mph. Winds in excess of 40 mph and dime size hail are possible with this storm. Locations impacted include... Picayune and Kiln. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3044 8967 3062 8970 3069 8946 3042 8941 TIME...MOT...LOC 2059Z 262DEG 5KT 3054 8960 KLG
Special weather statement, Jun 29, 4:06 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service New Orleans LA
406 PM CDT FRI JUN 29 2018
LAZ040-MSZ080-292200-
St. Tammany-Hancock-
406 PM CDT FRI JUN 29 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ST. TAMMANY PARISH
IN SOUTHEASTERN LOUISIANA AND SOUTHWESTERN HANCOCK COUNTIES...
At 406 PM CDT, a strong thunderstorm was located near Pearl River, or
7 miles northwest of Slidell, moving south at 10 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Slidell, Pearl River, Lacombe, Pearlington and Slidell Airport.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3016 8957 3016 8959 3017 8958 3018 8959
3016 8963 3018 8968 3017 8972 3021 8978
3022 8985 3025 8987 3026 8998 3029 8999
3043 8994 3044 8969
TIME...MOT...LOC 2106Z 353DEG 8KT 3038 8983
CABSpecial weather statement, Jun 29, 4:38 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service New Orleans LA
438 PM CDT FRI JUN 29 2018
LAZ040-292245-
St. Tammany-
438 PM CDT FRI JUN 29 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. TAMMANY
PARISH...
At 438 PM CDT, a strong thunderstorm was located near Abita Springs,
or 8 miles east of Covington, moving northwest at 5 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Covington, Abita Springs, Folsom and Lacombe.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3059 8986 3044 8982 3036 8997 3047 9024
3071 9025
TIME...MOT...LOC 2138Z 129DEG 6KT 3052 8998Special weather statement, Jun 29, 4:43 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service New Orleans LA
443 PM CDT FRI JUN 29 2018
LAZ064-070-292245-
Upper St. Bernard-Lower St. Bernard-
443 PM CDT FRI JUN 29 2018
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ST. BERNARD
PARISH...
At 442 PM CDT, a strong thunderstorm was located near Violet, or 9
miles east of Chalmette. The storm is nearly stationary.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
New Orleans, Chalmette, Violet, Meraux and Poydras.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2983 8989 2989 8992 2992 8998 3000 8986
2995 8984 2994 8982 2994 8978 2996 8973
2995 8971 2994 8974 2992 8975 2989 8972
2980 8983 2979 8985
TIME...MOT...LOC 2142Z 135DEG 4KT 2990 8982The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:51 PM CDT | Special Marine Warning | LIX | 84 min | |
| Jun 28, 9:53 PM CDT | Special Weather Statement | LIX | Washington | 37 min |
| Jun 28, 10:59 PM CDT | Special Weather Statement | LIX | Washington | 61 min |
| Jun 29, 2:48 PM CDT | Special Weather Statement | LIX | Washington | 27 min |
| Jun 29, 3:19 PM CDT | Special Marine Warning | LIX | 26 min | |
| Jun 29, 4:06 PM CDT | Special Weather Statement | LIX | Saint Tammany | 54 min |
| Jun 29, 4:38 PM CDT | Special Weather Statement | LIX | Saint Tammany | 67 min |
| Jun 29, 4:43 PM CDT | Special Weather Statement | LIX | Orleans | 62 min |
| Jun 29, 5:19 PM CDT | Special Weather Statement | LIX | Orleans | 56 min |
| Jun 29, 5:26 PM CDT | Special Weather Statement | LIX | Jefferson | 64 min |
| Jun 29, 5:53 PM CDT | Special Weather Statement | LIX | Saint Charles | 67 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.